Alert archive / Ohio / Flash Flood Warnings in 2000

Flash Flood Warning 25, NWS Wilmington, OH

December 16, 2000Adams County, Ohio

NWS Wilmington, OH issued this flash flood warning at Dec 16, 2000, 8:30 PM EST for Adams County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2000, 8:30 PM EST (01:30 UTC)
Expired
Dec 16, 2000, 11:00 PM EST
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 170132
FFWILN

OHC001-170400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
830 PM EST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADAMS COUNTY IN OHIO...

* UNTIL 11 PM EST...

* APPROXIMATELY 2 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE 
WARNED AREA AND ADDITIONAL RAINFALL IS EXPECTED THROUGH LATE THIS 
EVENING. MODERATE TO HEAVY RAIN WILL CONTINUE TO PRODUCE AN 
ADDITIONAL INCH OF RAIN THROUGH 11 PM. SEVERAL ROADS HAVE BEEN 
CLOSED IN THE COUNTY DUE TO HIGH WATER...ESPECIALLY ALONG ROUTE 348.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

$$
FRANKS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 4:45 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Dec 16, 4:45 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EST SAT DEC 16 2000

HEAVY RAINS TO CONTINUE INTO THE NIGHT. FFA WILL BE CONTINUED AND
EXPANDED INTO CTRL OHIO. COLD AIR BEING USHERED IN BEHIND LOW WILL
CAUSE RAIN TO CHANGE TO SNOW ACROS WRN PORTION OF FA. STRONG
DYNAMICS WILL CAUSE POTENTIAL FOR ACCUMULATING SNOW. WINDY
CONDITIONS WILL ADD POTENTIAL FOR BLOWING AND DRIFTING SNOW AS WELL.
WINTER WEATHER ADVISORY WILL BE ISSUED. LT SNOW/SNOW SHOWERS WILL
PERSIST ON SUNDAY WITH SLOWLY FALLING TEMPERATURES.

.ILN...
FLOOD WATCH THIS EVENING SOUTHWEST...SOUTH-CTRL AND CTRL
PORTIONS OF FA.

WINTER WX ADVISORY LATE TONIGHT FOR WEST-CTRL OHIO...MIAMI AND
WHITEWATER VALLEYS...AND SOUTHEAST IN...SW OH AND NRN KY.

JTD

Nearby

Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.